MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.416
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient went a revision of a peri prosthetic femur fracture, a right variable angle (va) condylar plate was cracked and deformed.Plates and screws were removed and the fracture was not healed.It was revised into a new right variable angle (va) plate with 16 holes.The stem of the total hip was replaced to a longer stem that crossed the original fracture.The procedure outcome and patient status were unknown.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d4, d11.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: va locking screw l75mm (part #: 02.231.275, lot #: 4l36645, quantity: 2), va locking screw l75mm (part #: 02.231.275, lot #: 4l97581, quantity: 1), va locking screw l70mm (part #: 02.231.270, lot #: 2l86783, quantity: 1), va locking screw l70mm (part #: 02.231.270, lot #: 4l84078, quantity: 1), va locking screw l60mm (part #: 02.231.260, lot #: 2522949, quantity: 1), va locking screw l38mm (part #: 02.231.238, lot #: 4l72601, quantity: 1), va locking screw l38mm (part #: 02.231.238, lot #: 4l92506, quantity: 1), va locking screw l34mm (part #: 02.231.234, lot #: unk, quantity: 1), va locking screw l16mm (part #: 02.231.016, lot #: l773486, quantity: 1) and unknown screw (part #: unknown, lot #: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary.Investigation flow: damage.Visual inspection: the 4.5 mm va-lcp curved condylar plate/16 hole/336 mm/right (p/n: 02.124.416, lot #: 3l68697) was returned and received at us cq.Upon visual inspection, it was observed that the plate was bent and was cracked on both sides near the va-7 and va-8 holes.There were scratches on the device but has no impact on the functionality of the device.No other defects were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was cracked and bent.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the 4.5 mm va-lcp curved condylar plate/16 hole/336 mm/right (p/n: 02.124.416, lot #: 3l68697).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Part: 02.124.416.Lot: 3l68697.Manufacturing site: mezzovico.Release to warehouse date: mar.07, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9316833
Report Number2939274-2019-62155
Device Sequence Number18984191
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Device Lot Number3L68697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer02/19/2020
03/04/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/19/2020
03/05/2020
Patient Sequence Number0
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR